• How will high blood pressure affect my treatment and cancer?

    Asked by StegalMan on Thursday, January 31, 2013

    How will high blood pressure affect my treatment and cancer?

    7 Answers from the Community

    7 answers
    • nancyjac's Avatar

      It probably won't affect it as long as it is regulated and monitored.

      over 3 years ago
    • RobbieFlores' Avatar

      Before my cancer diagnosis I struggled with high blood pressure. I kept taking my meds during treatment but after the first month of treatment my blood pressure we t down to normal. I was always 140 plus over something. Then it went down to 120/80 or sometimes even lower. I realized that not working lowered my BO. All the stress of work, the commute was driving my BP through the roof. I still take BP meds but only one pill where before I was taking three. And I'm still under treatment, I haven't worked in one year. So when I go back to work I will be re thinking my approach to my job.

      over 3 years ago
    • gwendolyn's Avatar

      While undergoing treatment you will find your bp is monitored more closely than ever. Some chemo drugs are heart toxic and you may be given regular echocardiograms (or similar) in addition to having your bp and pulse taken every time you go to the onc.

      over 3 years ago
    • StegalMan's Avatar

      Thanks for the answers everyone, I appreciate it

      over 3 years ago
    • ticklingcancer's Avatar

      With the stress of having to receive chemo, your blood pressure may be a little higher than normal. Even if normal is already a little high. Unless it's dangerously high, it shouldn't interfere with your treatment. Your oncologist will keep a close eye on it and will intervene if necessary.

      over 3 years ago
    • SueRae1's Avatar

      It depends on the chemo drugs you are given. I had high BP before I started treatment, as was being treated with very low doses of Norvasc and atenenol. My pressure rose while on Sutent and stayed that way when I was switch to Afinitor to treat my Kidney cancer, but we were able to control it with higher doses of Medication. I was taken off the Afintor and put on a cocktail to treat my original cancer Metastasized TNBC one of the drugs Avistan, can cause very high uncontrollable BP. Interesting my BP went down and then stabilized until December - when the Avistan side effect kicked in.

      Also the emotional stress of having cancer and being in treatment may cause your BP to rise a bit.

      over 3 years ago
    • alivenwell's Avatar

      In my case, I lost some weight and my BP returned to a normal reading. Prior to the surgery, I had high readings.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.